Idaho, 2003

Damaging Wind in Idaho, June 18, 2003

June 18, 2003 · NWS PIH · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$20,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before the first event at Jun 18, 2:00 PM MST, 4 hours 35 minutes earlier.

Area forecast discussion, Jun 18, 2:00 PM MST, 4 hours 35 minutes before
SOUTHEAST IDAHO AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID
300 PM MDT WED JUN 18 2003

WESTERN EDGE OF FORECAST AREA ON BORDER OF SEVERE THUNDERSTORM WATCH
AREA.  ENOUGH UNSTABLE AND MOIST AIR FROM THE SOUTH PUSHING NWD AND
WILL MAINTAIN ISOLD POPS FOR WRN AND SRN ZONES THROUGHOUT TON.

FOR THU...S/W EJECTING FROM BASE OF WEST COAST TROF TRIGGERS ANOTHER
ROUND OF AFTN/EVE -TSRA/-SHRA.  U/L TROF AND ASSOCIATED FRONT
BEARING DOWN LATE THU NGT ALTHOUGH TIMING INEXACT WITH GUIDANCE
PRODUCTS DIFFERING SOMEWHAT.  WENT WITH AVIATION MOSTLY IN THIS
ARENA.

FRONT SWEEPS ACROSS FROM WEST TO EAST FROM EARLY FRI AM THROUGH FRI
AFTN.  EXPECT UNSTABLE AIR TO CONTINUE CONVECTIVE THREAT AND JET
STREAM ALOFT GENERATING WINDS WHICH HAVE BEEN NOTICABLY ABSENT IN
RECENT DAYS.  STILL EXPECTING STRONG COOL DOWN BEHIND FRONT WITH
TOTAL DROP OF 15 TO 20 DEGREES FROM WED TO SAT TO THE AFTN HIGH.

FOR THE 4 TO 7 DAY PERIOD...U/L TROFFING CONTINUES WITH COOLER
TEMPERATURES WITH OCCASIONAL BREAKS IN CLOUDS AND PRECIP THREAT.
STILL ONLY SLIGHT CHC THREAT ANYWHERE ON ANY GIVEN DAY.  VALLEY
ZONES DRY AFTER SUN NGT.  STORM TRACK SHIFTING NWD WHICH MOVES FOCUS
SLOWLY NWD FROM MON ONWARD.

MESSICK

KSFX...OPERATIONAL...VCP 21.

.PIH...NONE.
Hazardous weather outlook, Jun 18, 4:00 AM MST, 14 hours 35 minutes before
IDZ017>023-031-032-190000-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID
500 AM MDT WED JUN 18 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO

.DAY ONE...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. ISOLATED TO SCATTERED
THUNDERSTORMS ARE POSSIBLE TODAY AND THIS EVENING MAINLY IN THE
MOUNTAINS.

.DAYS TWO THROUGH SEVEN...

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.  ISOLATED
TO SCATTERED SHOWERS AND THUNDERSTORMS REMAIN POSSIBLE THURSDAY AND
FRIDAY WITH BREEZY TO WINDY CONDITIONS POSSIBLE IN THE SNAKE RIVER
PLAIN BEHIND A COLD FRONT FRIDAY AND SATURDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS AND EMERGENCY MANAGERS...ALL WEATHER REPORTS ARE
MUCH APPRECIATED AND IMPORTANT...EVEN OBSERVED WEATHER THAT DOES
NOT REACH SEVERE CRITERIA.  TRAINED SPOTTERS ARE ENCOURAGED TO REPORT
SIGNIFICANT WEATHER CONDITIONS TO THE LOCAL NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR OTHER
STANDARD OPERATING PROCEDURES.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Minidoka

When
June 18, 6:35 PM MST to 6:45 PM MST
Where
Minidoka County, Paul
Measured
75 kt (86 mph) estimated gust
Property damage
$20,000
Reported by
NEWSPAPER
Coordinates
42.600, -113.767

Thunderstorm wind overturned a trailer home in Paul.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Idaho in 2003Every state in 2003This day in weather historyWarnings in Idaho, June 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5365323.